It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Debbie on September 27, 2000 at 23:12:46:

In Reply to: Re: increased meds posted by Carole on September 27, 2000 at 19:50:38:

: : : : Since my tremors are increasing, my neuro today increased my neurontin to 300 mg for 1-2 weeks, then I go to 600mg. She's keeping me at same dose of mysoline, mirapex, Remeron. I go to OHSU next Tuesday for evaluation there -- possible information about my having STN surgery. Any information regarding the increase in neurontin that you folks may have would be appreciated. My neuro doesn't think too much of it, but says it's becoming the "in" thing to try.
: : : : Lory

: : : Lory, I just looked up the medications you listed, on Yahoo search and came with; Mysoline and Neurontin are for seizures, Remeron is for depression and Mirapex is for Parkinsons. Do you have a history of seizures?

: : Lory, Darrell is correct that Neurontin is an antiseizure drug, but is prescribed for other nervous system disorders. I visited three sites and was a little surprised at the long list of possible side effects. Here are some of the most common side effects and those that might cause the most problems: dizziness, weakness, difficulty walking, slurred speech, blurred vision and trouble thinking. That sounds like my symptoms, Good luck! Bruce

: Lory-
: My daughter is has been taking Neurontin since it came out. She takes it along with her Prozac; she has no seizures. Her depression worsens if she goes off Neurontin. Her psychiatrist called it an "exotic" drug at the time it came out. IMHO, doctors have a wide choice of drugs to use in treating different neurological illness and they have to experiment to see what combination works best with each individual patient. We are lucky so many medicines are available to "experiment" with. If it doesn't work, you'll be able to tell. Good luck!
: Carole

Lory,
Neurontin has been found to help in improving certain Parkinson's symptoms such as tremors, pain, and sleeplessness. (The mechanism by which it works is still unknown in the case of Parkinson's.) But the dosage is usually increased gradually as in your case, because some people can become really drowsy/sleepy (a symptom that decreases with time). My Mom also takes Neurontin at night and has helped her quite a bit with no adverse effects to date. She started at 100mg and was gradually increased to 600mg. She has been taking it for a year now. Hope this helps.

Follow Ups

All times are GMT -7. The time now is 10:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!